Thunderstorm Wind, Blount
- When
- July 26, 6:15 PM EST
- Where
- Blount County, 9 mi SSW of Maryville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.633, -84.033
A tree was reported down on Six Mile Road at the intersection with Mutton Hollow Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A tree was reported down on Six Mile Road at the intersection with Mutton Hollow Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 26, 2:35 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 335 PM EDT MON JUL 26 2004 .SHORT TERM...TODAY AND TONIGHT...VERY ACTIVE WEATHER PATTERN IN STORE FOR THE NEXT 24 HOURS AS A WEAK SURFACE BOUNDARY STARTS TO MOVE ACROSS THE TENNESSEE VALLEY ACCOMPANIED BY A RATHER STRONG UPPER LEVEL LOW LOCATED OVER THE GREAT LAKES STATES. THIS U/L LOW WILL SWING SPOKES OF ENERGY THROUGH THE REGION IN THE OVERNIGHT AND WILL ENHANCE LIFT ALREADY PROVIDED BY THE SURFACE BOUNDARY TO POP OFF MORE SHOWERS AND THUNDERSTORMS. MORNING SOUNDINGS INDICATED VERY HIGH PWS BETWEEN 1.8 AND 2.1 INCHES. WITH THIS MOIST OF AN ATMOSPHERE...AND THE SLOW MOVEMENT OF THE STORMS ALREADY DEVELOPING TODAY...VERY HEAVY RAIN IS POSSIBLE. ONE COMPLEX OF STORMS NOW JUST ENTERING THE CWA STRETCHING FROM JUST WEST OF A PIKEVILLE TO TRACY CITY LINE IS PRODUCING RAIN AT THE RATE 0.75 TO 1.5 INCHES PER HOUR DUE TO ITS SLOW MOVEMENT. SEVERE WEATHER IS NOT VERY LIKELY AT THIS TIME DUE TO LIMITED INSTABILITY AS LITTLE SURFACE HEATING OCCURRED TODAY AND THERMODYNAMIC PROFILES ARE MOSTLY IF NOT COMPLETELY MOIST ADIABATIC...THUS INDICATING POOR LAPSE RATES. FOR THE FORECAST...HAVE GENERALLY GONE HIGH LIKELY TO CATEGORICAL TO START THE PERIOD MIRRORING CURRENT RADAR TRENDS. WITH LITTLE ACTION PERSISTING IN THE CENTRAL VALLEY...HAVE ONLY STARTED WITH 60-70 POPS THERE BUT FEEL THE ACTION NOW ROLLING OFF THE PLATEAU WILL START TO CREATE MORE TSRA IN THE VALLEY AND HAVE GONE CATEGORICAL POPS AREA WIDE INTO THE EVENING HOURS. IT SHOULD BE NOTED THAT THROUGHOUT THE PERIOD...FORECASTED POPS ARE GOING TO BE RUNNING SLIGHTLY BELOW MOS DUE TO THE GFS GOING WITH NEAR 100 POPS MANY LOCATIONS. HIGHEST POPS TONIGHT AND INTO TOMORROW WILL BE SEEN IN THE MOUNTAINS AND NE ZONES AS THERE WILL BE ADDED LIFT PROVIDED BY THE MOUNTAINS. THE GFS HAS A RATHER LARGE SWATH OF PRECIP DEVELOPING OVER THE MOUNTAINS FROM 03Z TO 12Z AND MOVING NORTHWARD. THOUGH SOME OF THIS MAY BE SOME FORM OF FEEDBACK ON THE GFS (WHICH IS MAKING THE OVERNIGHT POPS SO HIGH IN THE MODEL)...AM BUYING INTO THE PLACEMENT OF HEAVIER PRECIP...BUT NOT THE RATHER HIGH AMOUNTS. LATER IN THE DAY TOMORROW...PRECIP WILL DIMINISH FROM WEST TO EAST AND THUS HAVE TAPERED POPS ACCORDINGLY ALL THE WAY DOWN TO SLIGHT CHANCE BY 21Z IN THE WESTERN COUNTIES. WILL NOT ISSUE A FLOOD WATCH AT THIS TIME AS THERE IS NOT WIDESPREAD COVERAGE OF RAIN. THOUGH SOME STORMS ARE PRODUCING HEAVY RAIN LOCALLY...FEEL THIS IS BETTER HANDLED BY LOCALLY HEAVY RAINFALL POSSIBLE IN THE ZONES THIS EVENING AND TONIGHT AND THEN BY ANY URBAN/SMALL STREAM FLOOD STATEMENTS OR FLASH FLOOD WARNINGS AS NEEDED BY THE EVENING CREW. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY...PRECIP ASSOCIATED WITH THE COLD FRONT WILL LINGER INTO TUESDAY EVENING BEFORE ENDING OVERNIGHT. WE WILL BE BETWEEN SYSTEMS WEDNESDAY AND THURSDAY AND EXPECT MAINLY DIURNAL TYPE CONVECTION. A WAVE WILL MOVE UP FROM THE SOUTH ON FRIDAY FOR SCATTERED CONVECTION...BUT THE NEXT SYSTEM OF SIGNIFICANCE IS PROGGED INTO THE AREA FOR THE WEEKEND. TIMING AND POSITION...AS USUAL...REMAIN IN QUESTION...BUT AS THE LOW AND ASSOCIATED COLD FRONT APPROACH THE AREA SCATTERED SHOWERS/THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE MRX AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 82 67 89 / 80 40 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 79 64 85 / 80 50 20 20 OAK RIDGE, TN 69 80 64 84 / 80 50 10 20 TRI CITIES AIRPORT, TN 68 76 62 82 / 90 80 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GODSEY/BB/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 414 AM EDT MON JUL 26 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-271000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 414 AM EDT (314 AM CDT) MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EAST ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY AND TONIGHT CONTINUING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. DUE TO THE ABUNDANT MOISTURE AND INSTABILITY...SOME OF THE THESE STORMS WILL PRODUCE TORRENTIAL RAINS AND GUSTY WINDS. SINCE THE THUNDERSTORMS MAY TRAIN ACROSS THE SAME AREAS...LOCALIZED HEAVY RAINFALL IS POSSIBLE WHICH MAY PRODUCE FLASH FLOODING OF LOW LYING AREAS...ROADWAYS...AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... THE TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EAST OF THE AREA TUESDAY PRODUCING A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY FOR TOMORROW MORNING. HOWEVER...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO THE POTENTIAL OF LOCALIZED FLASH FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The Knoxville radar (KMRX), 82 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411177.